Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 7, 2016, 2:21 PM EDT for Schuylkill County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 7, 2016, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
County Schuylkill County, PA
The radar
The State College radar (KCCX), 133 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
805
WWUS81 KCTP 071821
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT TUE JUN 7 2016
PAZ052-053-058-071900-
COLUMBIA PA-SCHUYLKILL PA-NORTHUMBERLAND PA-
221 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...
COLUMBIA...AND NORTHUMBERLAND COUNTIES UNTIL 300 PM EDT...
AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELYSBURG...MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...MINERSVILLE...POTTSVILLE...SHAMOKIN...ST. CLAIR...
FRACKVILLE...KULPMONT...MAHANOY CITY...ASHLAND...MOUNT CARMEL...
MARSHALLTON...SELTZER...PORT CARBON...NUMIDIA...ELYSBURG...
ENGLEWOOD...GRIER CITY-PARK CREST...FAIRVIEW-FERNDALE...
ALTAMONT AND KNOEBELS GROVE.
LAT...LON 4065 7669 4066 7671 4088 7661 4089 7656
4088 7653 4090 7653 4096 7621 4095 7621
4090 7602 4065 7601
TIME...MOT...LOC 1821Z 268DEG 37KT 4083 7652
$$
DEVOIRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:04 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 7, 11:04 AM EDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service State College PA 1104 AM EDT TUE JUN 7 2016 .SYNOPSIS... A relatively cool and unsettled pattern will persist across central Pennsylvania through midweek with periods of showers and isolated afternoon thunderstorms. The second half of the week should feature mainly dry weather with rebounding temperatures. Scattered severe thunderstorms are possible on Saturday, June 11th. && .NEAR TERM /THROUGH TONIGHT/... A trough swinging through the upper Great Lakes is being preceeded by a weak surface trough. A few showers are popping up along the northern border late this morning and will be moving quickly to the east. The CAPE is low thus far, especially the mixed layer values. Dewpoints down into the 50s and a good inversion around 18-20kft will keep the storms short today. But the temps aloft are favorable for gaupel formation and the larger trough aloft will be moving overhead at peak heating. The MRGL risk is well-placed with 70+kts of deep-layer shear in place over northeastern PA. Tweaks to timing - mainly tonight - and a mention of small hail/gusty winds with the isold TS/SHRA this afternoonare all that happened with this late- morning update. Prev: Low clouds and patchy fog over the NW Alleghenies early this morning should dissipate within the next hour or two. Minor tweaks were made to sky cover otherwise the near term fcst is on track. Scattered showers/thunderstorms are expected to form by midday across southwest NY/northwest PA and continue to develop while expanding in coverage to the southeast across the central ridges and into the Susquehanna Valley by the afternoon. A steep lapse rate environment will support risk of isolated strong to potentially severe tstm wind gusts and hail, with the greatest probs located over north-central/northeast PA per SPC Day 1 MRGL outlook. Loss of daytime heating and shortwave departure favors a period of reduced POPs after 08/00z before ramping back up again over the NW zones as stronger, more compact shortwave shifts southeast across Lake Erie early Wednesday morning. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... An intense shortwave trough will move quickly downwind of Lake Erie across central PA early on Wednesday and likely trigger another period of showers/low-topped storms. A substantial cold pocket aloft combined with strong heating should result in shallow tstms over the eastern/northeastern portions of area during the mid to late morning before shifting into NJ/New England by later in the day. Gusty winds and small hail will be possible but most storms are expected to remain below severe limits at this time. Wednesday should be the coldest day this week with maximum temperature departures on the order of 10 to 20 degrees below normal for early June. Models show one more reinforcing shortwave trough crossing the Northeast/Northern Mid Atlantic states on Thursday before heights start to slowly rebound. High pressure drifting east from the OH/TN Valleys should result in 'better' weather to end the week with temperatures rebounding off of Wednesday's 'lows'. && .LONG TERM /FRIDAY THROUGH MONDAY/... The long term period should start out on a quiet note Friday as high pressure migrates over PA and shifts off the Mid Atlantic Coast by the start of the weekend. A prevailing northwesterly flow aloft is projected on Saturday before a very deep upper low /with heights possibly below 540 DM/ drops down from southern Quebec into New England and carves out another mean trough over the Northeastern U.S. Severe weather potential remains a concern on Saturday /June 11th/ as models depict a shortwave trough rounding the Central U.S. upper ridge with jet max nosing into PA. SPC has maintained the 15% severe prob or Day 5 SLGT risk over much of central PA. Will highlight the weekend severe weather risk in the HWO. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Cu building but all terminals VFR at this time. Very small and fast-moving showers have popped up as expected over all of the northern mountains - basically right over KBFD. A second round of SHRA/TSRA is expected mid-late afternoon as a secondary cold front will push into the region. The southeastern terminals will have little/no chance of any flight restrictions. Any reductions in visby/ceiling over the rest of the terminals will be very brief with fast storm motions expected. OUTLOOK... Wed...Gusty WNW wind. Brief vis reductions poss from am showers. Thu-Fri...No sig wx expected. Sat...PM tsra impacts poss, mainly western Pa. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Dangelo/Steinbugl SHORT TERM...Steinbugl LONG TERM...Steinbugl AVIATION...Dangelo/Ceru
Hazardous weather outlook, Jun 7, 4:58 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 458 AM EDT TUE JUN 7 2016 PAZ004-005-010-011-017>019-024>028-033>036-050-056>059-063>066- 080900- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- 458 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE THUNDERSTORM RISKS INCLUDE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-037-041-042-045-046-049-051>053-080900- POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND- COLUMBIA- 458 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS MAY PRODUCE 40 TO 60 MPH WIND GUSTS AND HAIL UP TO ONE INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE THUNDERSTORM RISKS INCLUDE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MS
In the hours before
Local storm report, Jun 7, 11:37 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1137 AM EDT TUE JUN 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO VENTURETOWN 41.87N 79.16W
06/05/2016 WARREN PA NWS STORM SURVEY
EF-1 CONFIRMED IN NORTH WARREN. MAX WINDS 95 MPH.
&&
EVENT NUMBER CTP1601668
HAGNERSpecial weather statement, Jun 7, 1:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 132 PM EDT TUE JUN 7 2016 PAZ064>066-071830- ADAMS PA-LANCASTER PA-YORK PA- 132 PM EDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...YORK...AND LANCASTER COUNTIES UNTIL 230 PM EDT... AT 131 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HAMPTON...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WEIGELSTOWN...YORK...PARKVILLE...RED LION...DALLASTOWN...COLUMBIA... SPRY...HANOVER...LAKE HERITAGE...JACOBUS...SHILOH...BONNEAUVILLE... YORKANA...WRIGHTSVILLE...MCSHERRYSTOWN...PENNVILLE...HALLAM... HAMPTON...GLEN ROCK AND YORK AIRPORT. LAT...LON 3977 7718 3994 7728 4010 7652 3977 7629 TIME...MOT...LOC 1731Z 240DEG 49KT 3990 7713 MARTIN
Special weather statement, Jun 7, 1:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
140 PM EDT TUE JUN 7 2016
PAZ058-071800-
SCHUYLKILL PA-
140 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
200 PM EDT...
AT 140 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ORWIGSBURG...MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
ORWIGSBURG...PORT CARBON...RENNINGERS...MCKEANSBURG...LANDINGVILLE...
PORT CLINTON...AUBURN...DEER LAKE...PALO ALTO...
NEW RINGGOLD AND POTTSVILLE.
LAT...LON 4070 7583 4064 7599 4059 7601 4057 7602
4058 7604 4057 7605 4058 7607 4057 7608
4056 7610 4070 7618 4072 7579
TIME...MOT...LOC 1740Z 240DEG 48KT 4062 7605
MARTINSpecial weather statement, Jun 7, 2:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT TUE JUN 7 2016
PAZ053-071830-
COLUMBIA PA-
206 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA COUNTY UNTIL
230 PM EDT...
AT 205 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIGHTSTREET...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BERWICK...BLOOMSBURG...RUPERT...LIGHTSTREET...MAINVILLE...ALMEDIA...
FERNVILLE...MIFFLINVILLE...BUCKHORN...ROHRSBURG...IOLA...
EYERS GROVE...LIME RIDGE...CAMBRA...ESPY...ORANGEVILLE...MILLVILLE...
STILLWATER...BRIAR CREEK AND BLOOMSBURG UNIVERSITY.
LAT...LON 4098 7654 4100 7656 4104 7657 4114 7654
4121 7632 4113 7628 4114 7623 4103 7623
4096 7621 4095 7621
TIME...MOT...LOC 1805Z 240DEG 49KT 4104 7640
MARTINSpecial weather statement, Jun 7, 2:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 214 PM EDT TUE JUN 7 2016 PAZ064-065-071845- ADAMS PA-YORK PA- 214 PM EDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND YORK COUNTIES UNTIL 245 PM EDT... AT 214 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE HERITAGE...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WEIGELSTOWN...YORK...PARKVILLE...RED LION...DALLASTOWN...SPRY... HANOVER...GETTYSBURG...LAKE HERITAGE...JACOBUS...SHILOH... BONNEAUVILLE...LITTLESTOWN...MCSHERRYSTOWN...PENNVILLE...HAMPTON... GLEN ROCK...YORK AIRPORT...CASHTOWN AND ORRTANNA. LAT...LON 3987 7744 4004 7665 3972 7652 3972 7746 TIME...MOT...LOC 1814Z 240DEG 48KT 3981 7722 MARTIN
Special weather statement, Jun 7, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT TUE JUN 7 2016
PAZ052-053-058-071900-
COLUMBIA PA-SCHUYLKILL PA-NORTHUMBERLAND PA-
221 PM EDT TUE JUN 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...
COLUMBIA...AND NORTHUMBERLAND COUNTIES UNTIL 300 PM EDT...
AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELYSBURG...MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...MINERSVILLE...POTTSVILLE...SHAMOKIN...ST. CLAIR...
FRACKVILLE...KULPMONT...MAHANOY CITY...ASHLAND...MOUNT CARMEL...
MARSHALLTON...SELTZER...PORT CARBON...NUMIDIA...ELYSBURG...
ENGLEWOOD...GRIER CITY-PARK CREST...FAIRVIEW-FERNDALE...
ALTAMONT AND KNOEBELS GROVE.
LAT...LON 4065 7669 4066 7671 4088 7661 4089 7656
4088 7653 4090 7653 4096 7621 4095 7621
4090 7602 4065 7601
TIME...MOT...LOC 1821Z 268DEG 37KT 4083 7652
DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:32 PM EDT | Special Weather Statement | CTP | Adams, York | 58 min |
| Jun 7, 1:40 PM EDT | Special Weather Statement | CTP | Schuylkill | 20 min |
| Jun 7, 2:06 PM EDT | Special Weather Statement | CTP | Columbia | 24 min |
| Jun 7, 2:14 PM EDT | Special Weather Statement | CTP | Adams, York | 31 min |
| Jun 7, 2:51 PM EDT | Special Weather Statement | CTP | Blair, Cambria | 24 min |
| Jun 7, 3:22 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 23 min |
| Jun 7, 3:25 PM EDT | Special Weather Statement | CTP | Cambria | 50 min |
| Jun 7, 3:34 PM EDT | Special Weather Statement | CTP | Columbia | 26 min |
| Jun 7, 3:46 PM EDT | Special Weather Statement | CTP | Huntingdon | 29 min |
| Jun 7, 4:16 PM EDT | Special Weather Statement | CTP | Cumberland | 29 min |
| Jun 7, 4:41 PM EDT | Special Weather Statement | CTP | Cambria | 34 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.